Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jan 6, 2021, 9:13 AM CST. It took effect at Jan 6, 2021, 6:00 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2021, 9:13 AM CST (15:13 UTC)
- In effect from
- Jan 6, 2021, 6:00 PM CST
- Expired
- Jan 8, 2021, 6:00 AM CST
- In force
- 36 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
419 WHUS74 KLCH 061513 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 913 AM CST Wed Jan 6 2021 GMZ450-452-455-470-472-475-062315- /O.NEW.KLCH.SC.Y.0001.210107T0000Z-210108T0000Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 913 AM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
164 WHUS74 KLCH 062133 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 333 PM CST Wed Jan 6 2021 GMZ450-452-455-470-472-475-071200- /O.CON.KLCH.SC.Y.0001.210107T0000Z-210108T0000Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 333 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
367 WHUS74 KLCH 070236 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 836 PM CST Wed Jan 6 2021 GMZ450-452-455-470-472-475-071400- /O.CON.KLCH.SC.Y.0001.000000T0000Z-210108T0000Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 836 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...Through 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
818 WHUS74 KLCH 071055 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 455 AM CST Thu Jan 7 2021 GMZ450-452-455-470-472-475-072200- /O.EXT.KLCH.SC.Y.0001.000000T0000Z-210108T0300Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 455 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 25
127 WHUS74 KLCH 072048 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 248 PM CST Thu Jan 7 2021 GMZ472-475-080500- /O.EXT.KLCH.SC.Y.0001.000000T0000Z-210108T1200Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 248 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-455-470-080300- /O.CON.KLCH.SC.Y.0001.000000T0000Z-210108T0300Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 248 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas up to 6 feet. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
524 WHUS74 KLCH 080316 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 916 PM CST Thu Jan 7 2021 GMZ450-452-455-470-080430- /O.EXP.KLCH.SC.Y.0001.000000T0000Z-210108T0300Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 916 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ GMZ472-475-081200- /O.CON.KLCH.SC.Y.0001.000000T0000Z-210108T1200Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 916 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
120 WHUS74 KLCH 080855 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 255 AM CST Fri Jan 8 2021 GMZ430-432-081400- /O.NEW.KLCH.LO.Y.0001.210108T0900Z-210108T1400Z/ Sabine Lake-Calcasieu Lake- 255 AM CST Fri Jan 8 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Abnormally low water levels expected. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...Until 8 AM CST this morning. * IMPACTS...Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...Low tide this morning will result in water levels dropping to between around 1.0 to 1.4 feet below MLLW. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ472-475-081200- /O.CON.KLCH.SC.Y.0001.000000T0000Z-210108T1200Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 255 AM CST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 5:51 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 6, 5:51 AM CST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 551 AM CST Wed Jan 6 2021 .DISCUSSION... For 01/06/2020 12Z TAF Issuance && .AVIATION... Observations and GOES-16 Nighttime Microphysics RGB showing high clouds filtering in through the region along with some lower VFR CIGS noted around BPT/LCH/AEX. Along with increasingly southeasterly winds after sunrise, expect this to largely remain the case through much of the day, with OVC VFR CIGS eventually working into LFT/ARA as better low level moisture works in. This is all ahead of a cold frontal boundary set to sweep through Wednesday evening through the early morning Thursday. Guidance suggests the front will likely be weakening somewhat as it moves eastward into Louisiana, with BPT the only terminal showing enough instability to warrant the mention of thunder. Precip also becomes a bit more diffuse as the front continues east, and tried to reflect this in timing and intensity. Aside from precip, expect gusty winds to become more SSE ahead of the front, with a period of gusty variable winds during FROPA. Winds become reestablished from the west behind the front. Some clearing anticipated behind the front at the southern terminals, but wrap around clouds will likely keep MVFR CIGS at AEX. Wrap around clouds look to eventually work into the southern terminals beyond the end of this TAF period. 50 && .PREV DISCUSSION... /issued 410 AM CST Wed Jan 6 2021/ DISCUSSION... Late night sfc analysis shows high pressure centered over the Midwest/Ohio Valley ridging swwd across the forecast area, resulting in a light erly low-level flow. Meanwhile low pressure with a leading warm front was noted over the srn Plains/cntl TX. Water vapor imagery shows weak ridging moving east of the region while a deepening trof was noted amplifying through the Plains to the Mexican Plateau. Satellite imagery showed plenty of cirrus spilling out ahead of this feature which has led to nearly overcast skies across the forecast area. Sfc obs indicated patchy sometimes dense fog earlier in the night across sern TX before the cloud cover moved in...recent obs show such conditions are now confined to lower Acadiana where stratocu development will be last to commence. Two main weather systems are deal with this forecast period which look to present issues on opposite sides of the weather spectrum - severe potential tonight and winter weather potential Sunday night. The mid/upper-level trof moving into the Plains states this morning is progged to continue ewd towards the Sabine Valley while briefly going negative tilt into tonight. A developing srly low- level flow will advect good Gulf moisture across the region with forecast soundings showing PWAT values increasing to in excess of 1.3 inches (around the POR 90 percent moving average). Meanwhile this system is also progged to help spin up an associated sfc low over coastal sern TX which will further enhance low-level lift as it ejects newd into this evening. All in all, expect showers/some storms to develop over the wrn zones beginning perhaps late morning but more likely around noontime, then spread ewd to perhaps the US 165 corridor through the afternoon. With forecast soundings indicating good low/mid-level jetting, good mid-level lapse rates and even decent helicity values, once again the big question remains available sfc-based instability - best chance for severe weather looks to be across sern TX during the late afternoon/early evening hours when lift peaks and instability looks best. SPC upgraded the threat to slight risk (level 2 on a scale to 5) over this area with their latest Day 1 outlook with damaging wind gusts mainly in association with storms developing along the front while tornadoes primarily in discrete cells ahead of the line cannot be rule. As the convection continues to move ewd later tonight, severe chances look to diminish with less instability...while portions of the wrn zones are in a marginal risk, the general lack of instability really limits any severe potential. The bulk of the showers/storms should have exited the forecast area by midnight with just the tail end of the activity still hugging the Atchafalaya. Thereafter, drier and cooler conditions are expected for Thursday and lingering into the weekend as Canadian high pressure builds over the region. Freezing conditions look possible for Saturday morning primarily across cntl LA, then again Sunday morning for e-cntl LA. Cooler than normal highs can also be expected. The next storm system dropping through the base of the wrn CONUS trof is progged to begin spreading lift across the forecast area by Sunday morning. This sets up an interesting situation, primarily across interior sern TX for Sunday morning as precipitation begins developing while temperatures are running in the mid/upper 30s. As of now, forecast soundings indicate perhaps enough warm air off the sfc to preclude much in the way of winter weather and have elected to hold off any mention in the zones/grids for now...however a few flakes certainly cannot be ruled out at this time. Expect overrunning-type precip in the form of a cold rain to continue spreading ewd across the forecast area through the day as the system aloft continues pushing ewd. Meanwhile sfc low pressure is progged to develop over the wrn Gulf...this feature will enhance lift across mainly the srn zones while also pulling in colder low-level air - the combo of this could spell winter weather development primarily over the nern zones late Sunday night. Thickness progs and model guidance indicate the potential for rainfall to transition to snow prior to the precip departing the region early Monday morning...with ground temps remaining above freezing, not expecting any accumulation on roadways with the possible exception of elevated surfaces. Stay tuned for later forecasts on this evolving situation. The remainder of the forecast period looks dry and cool thanks to a lingering nwrly flow aloft with just a possible dry reinforcing frontal passage on Tuesday. MARINE... Will begin to see winds strengthen gradually this afternoon as low pressure develops over sern TX - for now, winds look to remain below any headline criteria until the evening hours at earliest. Post-fropa, SCA conditions look likely on the coastal waters as an offshore flow strengthens. These elevated winds will linger through Thursday before relaxing with the approach of high pressure. && .PRELIMINARY POINT TEMPS/POPS... AEX 63 44 50 36 / 20 90 10 0 LCH 67 45 56 38 / 20 80 0 0 LFT 67 46 54 39 / 0 60 0 0 BPT 68 44 57 39 / 50 90 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...50
Hazardous weather outlook, Jan 6, 5:35 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 535 AM CST Wed Jan 6 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-071200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 535 AM CST Wed Jan 6 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Showers and a few thunderstorms associated with an advancing storm system aloft and associated surface cold front are expected to begin developing today and increase in coverage tonight with the frontal passage. A few storms across mainly southeast Texas could produce gusty winds or an isolated tornado, and there is a slight risk (level 2 on a scale to 5) for severe weather mainly during the late afternoon and early evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dry and cool conditions are expected Thursday through Saturday. Another storm system on Sunday will bring a chance of showers to the area into Monday. Most of the area will see cold rainy conditions with this system, but a few locations across western and central Louisiana could see a wintry mix of precipitation late Sunday night into early Monday morning. A flake or two also cannot be ruled out across interior southeast Texas when the precipitation begins Sunday morning. No accumulation of winter precip is expected, except possibly on elevated roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-071200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 535 AM CST Wed Jan 6 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and perhaps a thunderstorm will be possible late today into early Thursday with a passing cold front. A moderate to strong offshore flow will occur behind the front early Thursday, and Small Craft Advisories may be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rain is expected to increase again late in the weekend, with strong offshore flow developing as surface low pressure develops and moves east. Small Craft Advisories may again be required from late Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 5:20 PM CST | Severe Thunderstorm Warning | LCH | Tyler | 40 min |
| Jan 6, 5:59 PM CST | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 61 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.